MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS KIT: 2-L 15 FR X 27 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS KIT: 2-L 15 FR X 27 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN033056
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: "a (b)(6) year-old female patient with a right internal jugular tunnel catheter inserted since 07 may 2019 [had] a ct angiogram performed on (b)(6) 2021.A hemodialysis catheter was necessary to inject a contrast product.The contrast product was injected using an automatic injector (200 psi) on the red line without unclamping the clamp of the catheter.The degradation of the extension line of the central venous hemodialysis catheter required its change".No injury or consequence reported.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: "a 66-year-old female patient with a right internal jugular tunnel catheter inserted since (b)(6) 2019 [had] a ct angiogram performed on (b)(6) 2021.A hemodialysis catheter was necessary to inject a contrast product.The contrast product was injected using an automatic injector (200 psi) on the red line without unclamping the clamp of the catheter.The degradation of the extension line of the central venous hemodialysis catheter required its change".No injury or consequence reported.Patient condition reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one hemodialysis catheter for analysis.Signs-of-use in the form of biological material were observed.Visual analysis revealed that the arterial extension line had ballooned near the arterial luer hub.Microscopic examination confirmed the damage.No other defects or anomalies were observed.The arterial extension line outer diameter in an area not affected by the ballooning measured 0.188" which is within the specification limits of 0.185"-0.191" per the arterial extension line extrusion graphic.The arterial extension line inner diameter measured 0.122" which is within the specification limits of 0.120"-0.126" per the arterial extension line extrusion graphic.A manual tug test confirmed that the arterial and venous luer hubs were secured to their extension lines.A device history record review was performed with no relevant findings to suggest a manufacturing related cause.The ifu provided with this kit warns the user, "open catheter clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure." the report of a ballooned extension line was confirmed through complaint investigation.Visual analysis revealed that the arterial extension line was ballooned near the arterial luer hub.The arterial extension line met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.Based on the customer report and the sample received, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.An in-service was requested to further educate the customer on this product's intended usage.

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 27 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12177688
Report Number9680794-2021-00337
Device Sequence Number13860923
Product Code MSD
UDI-Device Identifier00801902043931
UDI-Public00801902043931
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberIPN033056
Device Catalogue NumberCS-15322-VSP
Device Lot Number23F17M0425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/05/2021
08/10/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/05/2021
08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.; NONE REPORTED.
Patient Age66 YR